Missouri, 2006Flash Flood in Missouri, April 29, 2006
April 29, 2006 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 29, 2:10 AM CST, 35 minutes earlier.
Area forecast discussion, Apr 29, 2:10 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 AM CDT SAT APR 29 2006
.DISCUSSION...
WIDESPREAD SHOWERS CONTINUED OVER THE FORECAST AREA WITH A FEW
EMBEDDED THUNDERSTORMS OVER OUR SOUTHWEST COUNTIES EARLY THIS
MORNING. LATEST REGIONAL RADARS SHOW BACK EDGE OF PRECIPITATION WAS
JUST ABOUT TO MOVE INTO OUR SOUTHEAST KANSAS COUNTIES. WAS
CONTEMPLATING ISSUING A FLOOD WATCH FOR TODAY...BUT WITH ENOUGH MID
LEVEL DRYING TO STOP RAINFALL SPREADING INTO THE THE AREA FROM THE
WEST...OPTED NOT TO ISSUE. EXPECT TO CONTINUE SEEING SOME LOCALIZED
FLOODING OVER OUR SOUTHWEST COUNTIES THIS MORNING WITH HEAVIER
STORMS OVER MCDONALD/NEWTON COUNTIES...BUT OVERALL RAINFALL RATES
HAVE AVERAGED LESS THAN A QUARTER INCH PER HOUR...AND EXPECT THIS
TREND TO CONTINUE.
STILL LOOKS LIKE AN OUTSIDE CHANCE FOR STRONG TO SEVERE STORMS LATER
TODAY...ESPECIALLY OVER OUR EXTREME WESTERN COUNTIES WHERE THE BEST
CHANCES FOR AFTERNOON HEATING WILL DEVELOP. UPPER LEVEL DYNAMICS
WILL SUPPORT ORGANIZED STORMS. POTENTIAL CAPE ON FORECAST SOUNDINGS
STILL LOOKS RATHER THIN...INDICATING LIMITED POTENTIAL FOR LARGE
HAIL GROWTH. ALSO THE WINDOW OF OPPORTUNITY FOR MOST INTENSE STORM
DEVELOPMENT WILL LIKELY BE LIMITED TO MID/LATE AFTERNOON.
MAIN SURFACE TROUGH IS EXPECTED TO MOVE ACROSS THE AREA TONIGHT
SHIFTING WINDS FROM SOUTHEAST TO SOUTHWEST. MAIN UPPER LEVEL TROUGH
AXIS WILL REMAIN TO OUR WEST THROUGH SUNDAY AFTERNOON AS UPPER LOW
REMAINS NEARLY STATIONARY OVER IOWA THROUGH MONDAY NIGHT. FOR NOW
PLAN TO LEAVE PRECIP CHANCES IN THE FORECAST THROUGH THE WEEKEND AND
INTO MONDAY...WITH THE HIGHEST POPS OVER SOUTH CENTRAL/CENTRAL MO.
UPPER LOW FINALLY LIFTS NORTHEAST INTO THE UPPER MIDWEST BY TUESDAY
MORNING.
OVERALL THE EXTENDED FORECAST IS CONSISTENT WITH DRY CONDITIONS
TUESDAY THROUGH WEDNESDAY BEFORE ANOTHER SYSTEM MOVES THROUGH THE
CENTRAL CONUS WEDNESDAY NIGHT/THURSDAY. PRECIPITATION MAY NEED TO BE
LAGGED INTO FRIDAY BEFORE UPPER TROUGH AXIS CLEARS THE AREA FRIDAY
NIGHT.
TERRY
&&
.AVIATION...
FOR THE 0600 UTC TAFS...CIGS/VIS WILL FALL TO MVFR EARLY THIS
MORNING AS STEADY RAIN CONTINUES. HEAVIER RAIN SHOULD END IN JLN BY
AROUND SUNRISE AND A COUPLE HOURS AFTER THAT IN SGF AREA. ONCE THE
STEADY RAIN ENDS LOOK FOR A CONTINUATION OF HEAVY MIST/DRIZZLE AND
POSSIBLY SOME LIGHT RAIN INTO AT LEAST THE EARLY AFTERNOON. CIGS
WILL LIKELY DROP TO IFR SHORTLY AFTER THE STEADY RAIN ENDS AND WHILE
06Z TAFS ADVERTISE SOME IMPROVEMENT TO MVFR CIGS THIS
AFTERNOON...THAT MAY BE OPTIMISTIC WITH IFR CIGS POSSIBLY LINGERING
THROUGH THE DAY.
IZZI
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Apr 29, 12:29 AM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 AM CDT SAT APR 29 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
129 AM CDT SAT APR 29 2006
...LOCALIZED FLOODING POSSIBLE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...OVERNIGHT.
WEATHER HAZARDS EXPECTED:
LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
ACROSS ALL OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST
KANSAS TONIGHT.
DISCUSSION:
A STORM SYSTEM WAS STILL OUT ACROSS WEST TEXAS AT EARLY EVENING.
RAINFALL WITH EMBEDDED THUNDERSTORMS WILL CONTINUE OVER THE
AREA OVERNIGHT WITH HEAVY RAINFALL POSSIBLE. GENERAL RAINFALL
AMOUNTS OF ONE TO TWO INCHES ARE LIKELY TONIGHT WITH HIGHER
ISOLATED AMOUNTS POSSIBLE. LOCALIZED FLOODING WILL BE
POSSIBLE...ESPECIALLY IN LOW LYING AREAS THAT NORMALLY FLOOD
DURING HEAVY RAIN EVENTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AS THE STORM SYSTEM SLOWLY PUSHES FURTHER EAST INTO THE PLAINS...
THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ON SATURDAY. IF
SOME CLEARING CAN TAKE PLACE DURING THE DAY ON SATURDAY...THE
ATMOSPHERE WILL FURTHER DESTABILIZE WITH A CHANCE OF SEVERE
STORM DEVELOPMENT DURING THE AFTERNOON.
THUNDERSTORM CHANCES WILL GRADUALLY DIMINISH LATE IN THE WEEKEND
INTO MONDAY WITH ADDITIONAL THUNDERSTORM CHANCES LATER IN THE
UPCOMING WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...HOWEVER
SPOTTERS SHOULD REPORT ANY OBSERVED FLOODING TO LAW ENFORCEMENT
FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERG/IZZI
In the hours before
Local storm report, Apr 29, 1:33 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 AM CDT SAT APR 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM FLASH FLOOD REDFIELD 37.84N 94.88W
04/29/2006 BOURBON KS EMERGENCY MNGR
NUMEROUS LOW WATER CROSSINGS FLOODED ACROSS THE COUNTY.
OLD HIGHWAY 54 AND MAPLE ROAD CLOSED DUE TO HIGH WATER.
&&
IZZIFlash Flood, Newton
- When
- April 29, 2:45 AM CST to 4:45 AM CST
- Where
- Newton County, Newtonia
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.883, -94.183
A section of Highway 86 near Newtonia was inundated with flash flooding from slow moving thunderstorms. A local fire department had to perform a water rescue in response to a vehicle that had been washed off the road from this swift moving water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Mississippi, April 29, 20061 death · $3.6 million · 50 kt wind · 12 events
- Tornadoes and Damaging Winds in Texas, April 29, 20064 injured · $445,000 · F2 · 9 events
- Flash Flooding in Arkansas, April 29, 2006$2.0 million · 2 events
- Tornado and Hail in Texas, April 29, 2006$1.1 million · F0 · 6 events
- Flash Flood in Louisiana, April 29, 2006$80,000 · 1 event
- Damaging Winds in Mississippi, April 29, 2006$50,000 · 50 kt wind · 7 events
- Damaging Wind in Texas, April 29, 2006$50,000 · 50 kt wind · 1 event
- Tornado in Louisiana, April 29, 2006$50,000 · F0 · 1 event
- Tornado in Texas, April 29, 2006$28,000 · F0 · 1 event
- Debris Flows and Heavy Rain in Puerto Rico, April 29, 2006$20,000 · 4 events
- Tornado in Texas, April 29, 2006$20,000 · F0 · 1 event
- Damaging Wind in Texas, April 29, 2006$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504782.